Dialysis can cause many side effects to patient, among which nausea and vomiting is very common. And many patient may have this question: what causes nausea and vomiting during dialysis?
Why does dialysis patient have nausea and vomiting?
A major reason of nausea and vomiting is dialysis disequilibrium syndrome. Dialysis disequilibrium syndrome is very common in dialysis patient, and that can cause patient to have symptoms like nausea, vomiting, dysphoria, etc. And for patient whose condition is very severe, he can have symptoms like cramps, coma, and even death.
For patients whose symptom is caused by dialysis disequilibrium syndrome, that is because the wastes and toxins in blood are removed too fast, which causes patient’s blood to have low osmotic pressure. Then fluid flows into tissues, which can cause patient to have encephaledema, so patient will have lots of symptoms.
Besides, patient’s nausea and vomiting can also be caused by low blood pressure, which is also a common complication in patient with kidney disease. While this complication can make patient have symptoms like nausea, vomiting, shortness of breath, etc.
How to deal with these symptoms?
For patient whose condition is slight, he will not need to have any treatment. But for patient whose condition is severe, he may need solution that has hypertonicity, like mannitol, glucose solution, sodium chloride solution, etc. And patient can also be given albumin. In addition, if patient’s condition is too severe, dialysis can be stopped.
For patient whose symptom is caused by low blood pressure, many reasons can cause patient to have this symptom, and patient may need to slow down the rate of water loss, use new dialysis machine, etc.
In the end, if you still have any question in aspect, you can email us your problem, and we will send you a detailed reply in time.